Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Invirase and Body Aches
Jul 25, 2003

I have been hiv+ for two years and I have recently switched from Fortavse to Invirase. Since the switch I have noticed that I have severe muscle aches and leg cramps. Sometimes I hurt so bad that I can barely get up and to bend down and pick up something is out of the question. I experience the worst periods since this switch as well. My mother seems to think that when I eat alot of chocolate or sweets that this condition flares up worts, but I am not sure. Are there any medicines that I could take to help with this. HELP!!!!!!!!!!!

Response from Dr. Henry

You don't mention what other HIV/non-HIV medications you are taking. Is there any evidence for muscle inflammation (blood test)? I assume your electrolytes (salt balance) are OK? Your HIV doc can evaluate whether the problem is muscle or nerve in origin and try to devise a therapy plan. Most patients do as well or better with Invirase as Fortovase (with ritonavir boosting). Peripheral neuropathy can occasionally occur with Invirase yet not seen with Fortovase. AZT particularly can cause muscle problems while the D drugs (and even 3TC) can bother the perpheral nerves. Smoking and other condictions can also impact the situation so a good history and examination are key to sorting out.

KH



Previous
Skin Rash
Next
Pain in side like'stitch'

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement